MAUDE Adverse Event Report: ALCON GRIESHABER AG FINESSE REFLEX DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG FINESSE REFLEX DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 811.13
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A physician reported that, during intraocular lens (iol) implantation an ophthalmic forceps found broken.It is unknown whether the procedure was completed.Details regarding patient harm was not reported.Additional information has been requested but is not available at the time of this report.This file pertains first of the two forceps reported from the same facility on the same event date.
 
Additional Manufacturer Narrative
The image shows the instrument.On one side, an forceps arm is broken.No further details can be discerned from the image.A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A non-conformance-based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.Since it was reported that the defect occurred during use a secondary intraocular lens (iol) procedure, the root cause is identified as "external - use error".The issue occurred during a secondary intraocular lens (iol) procedure, this context suggests potential use of the product outside its intended use.Consequently, the case is classified as "external ¿ user handling".No actions are required since the defect occurred during use for a purpose not covered by its intended use, which is communicated in the product's direction for use (dfu).Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.The complaint data will continue to be monitored for evidence of adverse trending and further action will be taken, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
FINESSE REFLEX DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24320538
Report Number3003398873-2026-00035
Device Sequence Number13180172
Product Code HNR
UDI-Device Identifier07612717071575
UDI-Public(01)07612717071575(17)270731(11)240813(10)170T5D
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number811.13
Device Lot Number170T5D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date05/06/2026
Date Device Manufactured08/13/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown